Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


should I start meds?
Jun 8, 2008

I was diagnosed 2 years ago and my viral loads have always been very high(ranging from 76,000 to 750,000). My viral loads have steadily declined to 76,000 over the 2 years. My CD4, however, has remained above 19%/400(usually 450/21% with only one test 1.5 years ago at 350/18%). My doctor does not believe I should start meds, even though I occassionally(every 2 months or so) have minor issues, like warts/molluscums, skin sensitivity, some aches, 1 swollen lymp node under arm, etc... I was concerned and recently sought out a second opinion. This doctor proceeeded to tell me that my situation is unique and that he has never seen someone with such high viral loads and CD4's above the medicine threshold. He thought I should start meds, even though my CD4's are higher than the threshold, because he said that such high viral loads are probably having other affects on my body. What do you think? I appreciate any thoughts you can share. Thanks!

Response from Dr. Young

Thanks for your post.

In general, regardless of viral load, I'd recommend starting on treatment, since your CD4 percentages are around (or below) 20%. Add to this a slightly higher than average viral load and possible minor HIV-related symptoms and you get a overall recommendation to start.

I'm also in agreement that uncontrolled HIV is generally not a good thing; it's simply an issue of balancing the risks of medications with the risks of HIV. In your case, I'd think that the later is very likely the worse.

I hope this is helpful.

BY



Previous
RBC and WBC going down even after starting HAART
Next
High Liver Enzymes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement